Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 97, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 21, 2025, 11:48 AM CDT for Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2025, 11:48 AM CDT (16:48 UTC)
- Expired
- Aug 21, 2025, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 84 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470
WGUS54 KEWX 211648
FFWEWX
TXC463-212000-
/O.NEW.KEWX.FF.W.0097.250821T1648Z-250821T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1148 AM CDT Thu Aug 21 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northeastern Uvalde County in south central Texas...
* Until 300 PM CDT.
* At 1148 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Utopia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2963 9955 2963 9951 2963 9949 2963 9942
2963 9941 2950 9941 2949 9941 2944 9941
2949 9962
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM2 follow-up statements
704
WGUS74 KEWX 211748
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1248 PM CDT Thu Aug 21 2025
TXC463-212000-
/O.CON.KEWX.FF.W.0097.000000T0000Z-250821T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Uvalde TX-
1248 PM CDT Thu Aug 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON FOR NORTHEASTERN UVALDE COUNTY...
At 1248 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 3 inches of rain have fallen. Additional rainfall amounts up to
1 inch are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Utopia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2963 9955 2963 9951 2963 9949 2963 9942
2963 9941 2950 9941 2949 9941 2944 9941
2949 9962
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM281
WGUS74 KEWX 211956
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
256 PM CDT Thu Aug 21 2025
TXC463-212006-
/O.EXP.KEWX.FF.W.0097.000000T0000Z-250821T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Uvalde TX-
256 PM CDT Thu Aug 21 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM CDT THIS AFTERNOON FOR
NORTHEASTERN UVALDE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 2963 9955 2963 9951 2963 9949 2963 9942
2963 9941 2950 9941 2949 9941 2944 9941
2949 9962
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 9:29 AM CDT, 2 hours 19 minutes earlier. Its key messages:
- Chances of showers and thunderstorms through next week
- Locally heavy rains that may cause minor flooding, as well as gusty winds are possible through Friday
Area forecast discussion, Aug 21, 9:29 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 929 AM CDT Thu Aug 21 2025 .UPDATE... The shear axis mentioned below in the short term discussion is moving across the southern Edwards Plateau and the northern portion of the Rio Grande. A moist mid to upper level column with precipitable water values over 2 inches are reacting in a form of moderate to heavy rain over parts of the southern Edwards Plateau and Rio Grande. MRMS rainfall amounts range from 1 to 3 inches the past three hours with additional 1 to 2 inches possible. Several Flood Advisories have been issued this morning due to the possibility of localized flooding. Also, moderate to heavy rain and slow moving storms are affecting the northwest and central portions of Kerr County. With these amounts of rainfall amounts affecting these areas, the Guadalupe River at Hunt is forecast to reach minor stage this afternoon (around 3 PM CDT) and peak around 7 PM CDT. Latest hires model data bring the bulk of the heavy rain across the Rio Grande and along and east and south of Interstate 35 and 37 late this morning into the afternoon. Will keep closely monitoring radar trends and updating the short term forecast as needed. && .KEY MESSAGES... - Chances of showers and thunderstorms through next week - Locally heavy rains that may cause minor flooding, as well as gusty winds are possible through Friday && .SHORT TERM (THROUGH SATURDAY)... The Subtropical Ridge remains centered over the Four Corners region with a mid level shear axis nearly overhead or just southeast of our area. Satellite imagery shows a slug of increased moisture with PWs around 2+ inches associated with a mid level impulse moving south into our area. A few showers and thunderstorms may develop over the Hill Country and Edwards Plateau early this morning, then scattered showers and thunderstorms over most areas are expected mainly during the daytime hours as the impulse, shear axis, residual surface boundaries, and moist airmass remain over our area. Locally heavy rainfall that may cause minor flooding is possible due to high PWs (150% of August averages) making for efficient rainfall processes and a potential for slow moving or training rain cells. Wind gusts to 50 mph are possible due to a moderately unstable airmass. Expect mainly isolated coverage at night with loss of heating. Daytime temperatures will be below mid August averages due to the clouds and rain. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... The Ridge builds over our area later this weekend into early next week with the impulse, shear axis, and moist airmass shifting south of our area. Showers and thunderstorms become isolated during the afternoon to correspond with peak heating. A cold front may drop south into our area during the middle of next week leading to an increase in chances of showers and thunderstorms. Due to more sunshine, daytime temperatures warm to near late August averages by early next week, then as clouds and rain increase drop to below average middle of next week. && .AVIATION (14Z THURSDAY THROUGH FRIDAY)... VFR conditions generally prevail through the TAF period with the exception of any reductions in convective activity. Numerous SHRAs and scattered TSRAs ongoing early this morning near and north of a DRT-ECU line, and moving south. Isolated SHRA activity ongoing northeast of AUS, also moving south. Scattered TSRA development is expected in the afternoon near and southeast of a DRT-SAT-AUS line. Due to lower confidence in exact placement of storms, and how morning activity evolves, PROB30 TSRA confidence is indicated in the TAFs in the afternoon. Some wind gusts in excess of 30KT are possible in and near TSRA activity. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 93 74 96 / 30 40 20 20 Austin Bergstrom Intl Airport 74 93 73 95 / 30 40 20 30 New Braunfels Muni Airport 73 94 72 95 / 30 60 30 30 Burnet Muni Airport 72 91 71 93 / 20 40 10 20 Del Rio Intl Airport 76 96 76 97 / 20 40 20 30 Georgetown Muni Airport 74 93 73 95 / 30 40 10 20 Hondo Muni Airport 72 93 72 94 / 30 60 20 30 San Marcos Muni Airport 73 93 71 95 / 30 60 20 30 La Grange - Fayette Regional 74 91 73 93 / 40 60 20 30 San Antonio Intl Airport 76 93 75 94 / 30 60 30 30 Stinson Muni Airport 76 95 76 95 / 30 60 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...17 Aviation...27
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:13 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 21, 5:32 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Aug 21, 5:58 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Aug 21, 7:58 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr | 3 hr |
| Aug 21, 8:31 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Aug 21, 8:36 AM CDT | River Flood Warning | EWX | Kerr | 8 hr |
| Aug 21, 9:20 AM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| Aug 21, 10:06 AM CDT | Areal Flood Advisory | EWX | Bandera, Real | 3 hr |
| Aug 21, 10:53 AM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 3 hr |
| Aug 21, 3:07 PM CDT | Flash Flood Warning | EWX | Wilson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.